Results 1 to 3 of 3
Like Tree1Likes
  • 1 Post By AriannaPJ
25 years of benzo use - Just about 3 mo off
  1. #1
    AriannaPJ is offline New Member
    Join Date
    Mar 2007
    Posts
    8

    Default 25 years of benzo use - Just about 3 mo off

    Hi all,
    Been a member awhile but didnt post much. I just wanted to send some encouraging news to anyone suffering through withdrawal or contemplating tapering.

    My background is probably the same as most long term users. All that needs to be said is I was on benzos for 25 years. Beginning in 1990 and ending May 14, 2015. I was brutally taken off valium cold turkey in a detox center, not knowing that most of those places are pretty barbaric for benzo patients. It is now almost 3 months off and I have turned a small corner.

    I had all the horrible w/d symptoms This is the list I brought to my doctor (who of course thought I was nuts). As you see a majority of my acute symptoms have gone. I am left with lingering symptoms but they are tolerable. Be kind to yourself. You WILL heal. It takes time. I know I have a ways to go, but I wanted to give encouragement to those who are suffering.
    .
    Top of scalp hurts to the touch Gone
    Hair hurts where it is attached Gone
    Hair has different texture
    Brain is not thinking right
    Memory is very bad
    Eyes are distorted and bleary
    Eyes are very dry
    Face and lips are tingly Gone
    Ears seem under water Gone
    Neck is very itchy Gone
    Shoulders and Neck muscles hurt
    Skin feels clammy and sweaty Gone
    Sweating hurts Gone
    Everything smells funny Gone
    Nausea Gone
    AC blowing on me hurts Gone
    Foods taste like nothing
    Water tastes metallic Gone
    Sinuses are dry
    Dry cough
    Abdominal pain and cramps Gone
    Constipation Gone
    Leg pain, severe in right
    Restless Legs
    Hurts to walk
    Insomnia
    Sense of failure or doom Gone
    Fear of withdrawal symptoms Gone
    Light and Sound sensitivities Gone
    Food sensitivities Gone
    Burning sensation of skin and membranes Gone
    Thisweekforsure likes this.

  2. #2
    chernobyl is offline New Member
    Join Date
    Feb 2014
    Posts
    7

    Default

    you shouldnt need to go to a detox center to get off drugs unless you had an addiction problem. if you are taking it medically and become dependent your doctor should ween you off. otherwise find a doc that does. i've been taking benzos for over 10 years and never had almost most of these happen to me. dont abuse medication.

  3. #3
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    chernobyl: You do not need to be an addict to have horrible w/d symptoms from a benzo. It is brutal to go off a benzo after you've been on it awhile, I know, I've done it and sudden benzo w/d can kill you: seizures happen, depersonalization, hallucinations. I realize everyone is different, but just because you do NOT abuse your benzo doesn't mean that you will not have horrible w/d symptoms when you go off these drugs. This person did nothing wrong: the detox center should have known better and so should the doctor. There are still docs out there that believe xanax for example is not addictive. I have seen people on this board who have been on a benzo for a month or less have horrible side effects suddenly stopping a benzo.

    Peace,

    Iloerose

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22